Skip to Main Content

AMS eBook CollectionsOne of the world's most respected mathematical collections, available in digital format for your library or institution

The maximal factorizations of the finite simple groups and their automorphism groups

About this Title

Martin W. Liebeck, Cheryl E. Praeger and Jan Saxl

Publication: Memoirs of the American Mathematical Society
Publication Year: 1990; Volume 86, Number 432
ISBNs: 978-0-8218-2494-8 (print); 978-1-4704-0855-8 (online)
MathSciNet review: 1016353
MSC: Primary 20D40; Secondary 20D06, 20D08, 20G40

PDF View full volume as PDF

View other years and numbers:

Table of Contents


  • 1. Introduction
  • 2. Preliminaries
  • 3. Classical groups of large dimension: factorizations as a product of two geometric subgroups
  • 4. Classical groups of large dimension: factorizations in which one of the factors is non-geometric
  • 5. Classical groups of small dimension
  • 6. Factorizations of sporadic groups
  • 7. Factorizations of alternating groups
  • 8. Factorizations of exceptional groups of Lie type
  • 9. On maximal subgroups of symmetric and alternating groups
  • Appendix 1
  • Appendix 2
  • Appendix 3